MAUDE Adverse Event Report: LIVANOVA USA, INC. CUSTOM PERFUSION TUBING SET; CARDIOPULMONARY BYPASS CUSTOM TUBING KIT

LIVANOVA USA, INC. CUSTOM PERFUSION TUBING SET; CARDIOPULMONARY BYPASS CUSTOM TUBING KIT
Catalog Number 046000700
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.(b)(6).A photograph was received confirming the reported issue.Livanova was made aware that the metal shard is available for return and it has been requested.However, the device has not yet been returned.A supplier quality notification has been issued to the original manufacturer of the stainless steel coil to further investigate this type of issue.A review of the dhr did not identify any deviations, non-conformities or material scrap/requests relevant to the reported issue.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Device not returned.
 
Event or Problem Description
Livanova received a report that a metal flake originating from the stainless steel coil was observed in the tubing of the custom perfusion tubing set during priming.A cardioplegia line assembly was pulled from another pack to begin the procedure.There was no patient involvement.
 
Additional Manufacturer Narrative
Device was returned to livanova on september 12, 2018.The cardioplegia line containing the stainless steel coil and drip chamber was returned to livanova for further evaluation.The metal flake was found lodged in the reverse drip chamber, confirming the reported issue.The metal flake was determined to have come out of the stainless steel heat exchange coil during the priming process.This coil is supplied to livanova by an outside supplier.A supplier quality notification was initiated to investigate this issue.Investigation connected with this event verified that, while the metal flake was determined to have come out of the coil during the procedure, it did not originate from the coil itself and is believed to have been deposited during one of the manufacturing processes.The root cause of this failure has been determined to be due to a defect in the supplier's manufacturing process.Livanova has implemented a change order to run air through all coils received to ensure that they are free of any debris prior to consumption into a perfusion pack.Additionally, livanova has initiated a capa to investigate this issue further.

Brand Name
CUSTOM PERFUSION TUBING SET
Common Device Name
CARDIOPULMONARY BYPASS CUSTOM TUBING KIT
Manufacturer (Section D)
LIVANOVA USA, INC.
14401 w 65th way
arvada CO 80004
MDR Report Key7833030
Report Number1718850-2018-00015
Device Sequence Number1835416
Product Code DWE
UDI-Device Identifier00803622110375
UDI-Public00803622110375
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue Number046000700
Device Lot Number1809200034
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/06/2018
Supplement Date Received by Manufacturer09/12/2018
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1